MAUDE Adverse Event Report: ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. SPINNING SPIROS® CLOSED MALE LUER, RED CAP; SET, ADMINISTRATION, INTRAVASCULAR

ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. SPINNING SPIROS® CLOSED MALE LUER, RED CAP; SET, ADMINISTRATION, INTRAVASCULAR
Catalog Number 20130-01
Medical Device Problem Code Disconnection (1171)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/01/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information: potential lots found during investigation 13797183, mfr date 10/1/2023, exp date 10/1/2028; 13700069, mfr date 7/1/2023, exp date 7/1/2028; 13750333, mfr date 8/1/2023, exp date 8/1/2028; 13816107, mfr date 12/1/2023, exp date 11/1/2028; 13893676, mfr date 1/1/2024, exp date 2/1/2029; 13766464, mfr date 10/1/2023, exp date 9/1/2023; 13881912, mfr date 1/1/2024, exp date 1/1/2029; 13791548, mfr date 10/1/2023, exp date 10/1/2028.D9 - date returned to mfg - 17 may 2024.Investigation: received: four (4) used.List #unknown, spinning spiros¿, closed male luer; lot #unknown.One (1) used.List #206680490, extension set, 17 inch, 0.2 micron filter, clave(tm) y-site, secure lock; lot #unknown.Pre-engineering evaluation: delay in receiving due to the customer combining all packaging, devices, and mating devices in the same package without proper labeling.Gcm has confirmed to separate spiros and device equally as there is no possible way to determine which spiros belongs to the corresponding lot numbers.Possible list numbers of the spiros according to the returned packaging could be: ch2000s-c, ch2000s, and 20130-01.Possible lot numbers could be: 13797183, 13700069, 13750333, 13816107, 13893676, 13766464, 13881912, and 13791548.The returned devices and packaging was split between multiple complaints.Multiple lot numbers were returned for list #206680490 mating device, possible lots for the mating devices: 13817543, 13726208, 13763281.Received four (4) used list #unknown spinning spiros and one (1) used extension set.All 4 spiros arrived activated and separated from the extension set.As received all spiros were observed to have damage on the threads of the post.The damage appeared to be a rollover and rollunder 180 degrees from each other, typical of bending of the mating device no spline or shear tab damage were noted on any of the spiros.No additional damage or anomalies were noted on the received items.Each spiros was functionally tested and dimensionally measures and met product performance specifications.The lot history was reviewed, no relevant nonconformities were identified that may have contributed to the reported complaint.The complaint of 'can easily remove the spiros or it comes disconnected itself' can be confirmed.The probable cause is due to unintentional bending forces at the bonding location.
 
Additional Manufacturer Narrative
E tab - additional initial reporter contact: (b)(6).A device evaluation is expected to be completed but has not yet been.Upon completion of the investigation, a supplemental mdr will be submitted.
 
Event or Problem Description
An event that occurred on an unknown date involved a spinning spiros® closed male luer, red cap that experienced disconnection.The report stated that the spiros is attached to the filtered extension set.Customer hears the crack, confirming that the spiros should be bonded to the tubing.After hearing the crack when attaching the spiros to the tubing, the customer can easily remove the spiros or it comes disconnected itself.

Brand Name
SPINNING SPIROS® CLOSED MALE LUER, RED CAP
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V.
avenida cuarzo no. 250
ensenada, b.cfa. 22790
MX  22790
Manufacturer Contact
reed covert
600 n. field dr.
lake forest, IL 60045
2247062300
MDR Report Key19590155
Report Number9617594-2024-00804
Device Sequence Number19709526
Product Code FPA
UDI-Device Identifier00840619023386
UDI-Public(01)00840619023386(17)281001(10)13791548
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K082806
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/30/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number20130-01
Device Lot Number13791548
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/22/2024
Supplement Date Received by Manufacturer07/01/2024
Initial Report FDA Received Date06/21/2024
Supplement Report FDA Received Date07/30/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown